Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

What causes knee pain at the beginning of jogging and disappears later?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
jogging from last 3 yrs six days a week . 2 km recently experience right knee pain at the beginning of the jogging which disappears on continuing to run . is this ligament injury or early arthritis . age is 42 years.
Posted Fri, 3 Jan 2014 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 45 minutes later
Brief Answer: It seems to be early arthritis of patella. Detailed Answer: Hello, Thanks for your query. Considering your age and your present complaints, you might be suffering from arthritis of patella. In early stages it presents as painful initiation of movement of knee and later on subsides during routine work. This condition is called as Chondromalacia patellae. But it is too early to say that you are suffering from this condition, without a proper clinical examination by an orthopaedician. Visit your doctor, get yourself examined. Your doctor will advice you to go for a xray Generally physiotherapy for your quadriceps muscle with straight leg raising and knee mobilisation will improve your muscle strength and will decrease the progression of arthritis. Life style modifications like avoiding stairs, squatting, sitting cross legged & cycling will also help in reducing your symptoms. Reducing weight is of prime importance if you are overweight. If the pain is severe, you can take few doses of NSAID's or physiotherapic modalities like IFT to relieve your pain. I do hope that you have found something helpful and I will be glad to answer any further query. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor